Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 3:23 PM CDT for Muskogee County, Tulsa County, Wagoner County, Oklahoma. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 6, 2018, 3:59 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Muskogee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:25 PM CDT | TSTM WND DMG | Broken Arrow, OK | SECTION OF FENCE BLOWN DOWN. RELAYED VIA SOCIAL MEDIA. |
| Jul 6, 3:26 PM CDT | TSTM WND DMG | 1 Se Broken Arrow, OK | ROOF DAMAGE TO HOME / LARGE TREE LIMBS DOWN NEAR 71ST AND 193RD STREET. |
| Jul 6, 3:31 PM CDT | TSTM WND DMG | 4 Ne Oneta, OK | STRONG THUNDERSTORM WIND SNAPPED NUMEROUS LARGE TREE LIMBS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WUUS54 KTSA 062023
SVRTSA
OKC101-143-145-062115-
/O.NEW.KTSA.SV.W.0175.180706T2023Z-180706T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
323 PM CDT FRI JUL 6 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Wagoner County in northeastern Oklahoma...
Northwestern Muskogee County in east central Oklahoma...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 415 PM CDT
* At 322 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Broken Arrow to 6 miles north
of Porter, moving south at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Wagoner... Bixby...
Jenks... Glenpool...
Coweta... Catoosa...
Haskell... Inola...
Porter... Taft...
Tullahassee... Stonebluff...
Oneta... Redbird...
Leonard... Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9557 3609 9555 3608 9558 3607 9557
3608 9544 3603 9529 3569 9550 3584 9577
3586 9577 3586 9580 3596 9600 3616 9579
3616 9572
TIME...MOT...LOC 2022Z 020DEG 19KT 3609 9573 3595 9548
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
087
WWUS54 KTSA 062041
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
341 PM CDT FRI JUL 6 2018
OKC101-143-145-062115-
/O.CON.KTSA.SV.W.0175.000000T0000Z-180706T2115Z/
Wagoner OK-Muskogee OK-Tulsa OK-
341 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA
COUNTIES...
At 341 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Broken Arrow to 4 miles west of
Coweta to 2 miles northeast of Porter, moving southwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Wagoner... Bixby...
Jenks... Glenpool...
Coweta... Haskell...
Porter... Taft...
Tullahassee... Stonebluff...
Oneta... Redbird...
Leonard... Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3607 9566 3600 9548 3596 9534 3569 9550
3584 9577 3586 9577 3586 9580 3596 9600
3608 9587 3607 9572
TIME...MOT...LOC 2041Z 028DEG 19KT 3602 9583 3596 9572 3588 9549
HAIL...<.75IN
WIND...60MPH
$$301
WWUS54 KTSA 062059
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT FRI JUL 6 2018
OKC101-143-145-062109-
/O.CAN.KTSA.SV.W.0175.000000T0000Z-180706T2115Z/
Wagoner OK-Muskogee OK-Tulsa OK-
359 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAGONER...NORTHWESTERN
MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3607 9566 3600 9548 3596 9534 3569 9550
3584 9577 3586 9577 3586 9580 3596 9600
3608 9587 3607 9572
TIME...MOT...LOC 2058Z 020DEG 19KT 3593 9587 3587 9576 3579 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:18 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 6, 3:18 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 318 PM CDT Fri Jul 6 2018 .DISCUSSION... Scattered thunderstorm clusters continue to push southwestward across northeast OK and northwest AR this afternoon with additional more isolated cells over the terrain of southeast OK. All of the activity will continue to propagate southwest along outflow boundaries, but should mostly dissipate once daytime heating abates. First period POP forecast will be determined just before forecast issuance, but should be confined to low chance in southern and western counties in the 00-06z period. A few cells have had a history of hail up to dime size and will also remain capable of localized damaging downburst winds associated with stronger cores. Weak frontal boundary will continue to push south Saturday with drier low level airmass eventually spreading over much of eastern OK and western AR. Along the anticipated moisture gradient a few thunderstorms will remain possible Saturday over far southeast OK. The dry air will result in cooler temps by Sunday morning with expected lows closer to MAV/MET numbers vs. blended guidance. Moisture is expected to return north beginning Sunday with chance of storms back into southern and eastern areas. Upper ridge will expand back across the central U.S. next week with our forecast area generally remaining along the southern periphery. This will help keep a moist airmass on place with some weak shortwave energy propagating westward along the south side of the upper high. Overall pattern favors slightly better thunderstorm chances across southern sections and more or less seasonable levels of heat and humidity returning for the last half of the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 92 69 91 / 10 0 0 10 FSM 73 92 71 91 / 10 10 0 30 MLC 73 90 70 90 / 20 10 0 20 BVO 70 90 62 90 / 10 0 0 10 FYV 69 87 62 87 / 10 0 0 30 BYV 67 88 64 89 / 10 0 0 30 MKO 72 90 69 90 / 20 10 0 10 MIO 69 90 64 91 / 10 0 0 10 F10 72 89 68 89 / 20 10 0 10 HHW 74 91 72 90 / 30 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 6, 2:15 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 PM CDT FRI JUL 6 2018
OKZ054>056-061-062015-
Osage OK-Rogers OK-Nowata OK-Washington OK-
215 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...SOUTHERN WASHINGTON AND SOUTHWESTERN NOWATA
COUNTIES UNTIL 315 PM CDT...
At 215 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Bigheart to Ochelata. Movement
was west at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... Barnsdall...
Ramona... Wynona...
Ochelata... Avant...
Grainola... Foraker...
Bigheart... Pearsonia...
Bartlesville Municipal Airport... Sunset Lake...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
Pershing... Nelagoney...
LAT...LON 3700 9637 3698 9614 3658 9567 3637 9624
3694 9676 3694 9675 3700 9675
TIME...MOT...LOC 1915Z 090DEG 21KT 3691 9628 3659 9599Special weather statement, Jul 6, 2:35 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT FRI JUL 6 2018
OKZ062-067-068-062000-
Cherokee OK-Wagoner OK-Mayes OK-
235 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAYES...EASTERN WAGONER
AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, strong thunderstorms were located along a line
extending from near Locust Grove to 3 miles northwest of Peggs to 7
miles northwest of Hulbert. Movement was southwest at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Wagoner... Chouteau...
Locust Grove... Okay...
Hulbert... Peggs...
Sportsmen Acres Community... Sequoyah State Park...
Lost City... Mazie...
Murphy...
LAT...LON 3618 9506 3595 9506 3582 9531 3596 9544
3607 9545 3608 9544 3616 9544 3629 9519
TIME...MOT...LOC 1935Z 041DEG 15KT 3619 9520 3613 9513 3601 9522Special weather statement, Jul 6, 2:48 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Tulsa OK 248 PM CDT FRI JUL 6 2018 OKZ060-061-067-062015- Tulsa OK-Rogers OK-Wagoner OK- 248 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 315 PM CDT... At 248 PM CDT, a strong thunderstorm was located over Verdigris, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Catoosa... Verdigris... This includes Interstate 44 between mile markers 231 and 245. LAT...LON 3631 9570 3622 9558 3605 9567 3617 9589 TIME...MOT...LOC 1948Z 021DEG 13KT 3622 9570
Special weather statement, Jul 6, 2:56 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 256 PM CDT FRI JUL 6 2018 OKZ061-062-067-062030- Rogers OK-Wagoner OK-Mayes OK- 256 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS... SOUTHWESTERN MAYES AND NORTHEASTERN WAGONER COUNTIES UNTIL 330 PM CDT... At 256 PM CDT, a strong thunderstorm was located 5 miles south of Chouteau, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wagoner... Chouteau... Mazie... LAT...LON 3622 9539 3611 9521 3593 9538 3605 9560 TIME...MOT...LOC 1956Z 038DEG 19KT 3611 9536
Special weather statement, Jul 6, 3:11 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
311 PM CDT FRI JUL 6 2018
OKZ060>062-067-068-070-072-062100-
Tulsa OK-Muskogee OK-Sequoyah OK-Cherokee OK-Rogers OK-Wagoner OK-
Mayes OK-
311 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN SEQUOYAH...SOUTHWESTERN MAYES...WAGONER...SOUTHERN
CHEROKEE...NORTHERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL
400 PM CDT...
At 310 PM CDT, strong thunderstorms were located along a line
extending from near Catoosa to 6 miles northeast of Pumpkin Center.
Movement was southwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Tahlequah... Wagoner...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Fort Gibson...
Verdigris... Haskell...
Inola... Gore...
Okay... Webbers Falls...
Hulbert... Porter...
This includes Interstate 44 between mile markers 217 and 245.
LAT...LON 3580 9481 3550 9516 3600 9603 3607 9603
3608 9614 3630 9571
TIME...MOT...LOC 2010Z 051DEG 18KT 3617 9574 3577 9504Local storm report, Jul 6, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG PEA RIDGE 36.45N 94.11W
07/06/2018 BENTON AR BROADCAST MEDIA
LARGE TREE LIMBS DOWN...RELAYED VIA SOCIAL MEDIA.
0135 PM TSTM WND DMG BENTONVILLE 36.37N 94.21W
07/06/2018 BENTON AR BROADCAST MEDIA
LARGE TREE LIMBS DOWN...RELAYED VIA SOCIAL MEDIA.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 5, 7:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 5, 8:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jul 5, 9:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Jul 5, 11:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jul 5, 11:34 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 51 min |
| Jul 6, 12:11 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 6, 12:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jul 6, 1:12 PM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Jul 6, 1:15 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 6, 1:25 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Jul 6, 1:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 6, 1:49 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jul 6, 1:51 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 6, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 6, 1:56 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Jul 6, 2:10 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| Jul 6, 2:15 PM CDT | Special Weather Statement | TSA | Osage, Washington | 60 min |
| Jul 6, 2:35 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 37 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 49 min |
| Jul 6, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Jul 6, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 27 min |
| Jul 6, 4:07 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 53 min |
| Jul 6, 4:13 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Jul 6, 4:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jul 6, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 6, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 40 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | TSA | Choctaw | 16 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | TSA | Okfuskee | 13 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.